Alert archive / Idaho / Wind Chill Warnings in 2011

Wind Chill Warning 1, NWS Pocatello, ID

January 31, 2011

NWS Pocatello, ID issued this wind chill warning at Jan 31, 2011, 11:11 AM MST. It took effect at Jan 31, 2011, 7:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 11:11 AM MST (18:11 UTC)
In effect from
Jan 31, 2011, 7:00 PM MST
Expired
Feb 1, 2011, 10:09 AM MST
In force
15 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WWUS45 KPIH 311811
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1111 AM MST MON JAN 31 2011

...EXTREME BITTER COLD DEVELOPS TONIGHT AND CONTINUES TUESDAY...

.A BITTER COLD ARCTIC AIR MASS WILL PUSH INTO EASTERN IDAHO...
DROPPING TEMPERATURES TO BELOW ZERO IN THE UPPER SNAKE HIGHLANDS AND
UPPER SNAKE RIVER PLAIN. THIS WILL COMBINE WITH MODERATE WINDS TO
PRODUCE A WIDESPREAD AREA OF EFFECTIVE CHILL TEMPERATURES OF
TWENTY BELOW ZERO OR COLDER FOR MUCH OF CENTRAL AND EASTERN IDAHO.
WIND CHILL TEMPERATURES IN THE LOWER SNAKE RIVER PLAIN WILL WARM
BY THE LATE MORNING TO SAFER LEVELS...BUT ALL OF FREMONT...
CLARK... JEFFERSON....BUTTE... MADISON... BONNEVILLE...AND
NORTHERN BINGHAM COUNTIES WILL CONTINUE TO SEE WIND CHILL
TEMPERATURES COLDER THAN TWENTY BELOW ZERO WELL INTO THE
AFTERNOON.

IDZ017-311915-
/O.CAN.KPIH.WC.A.0001.110201T0700Z-110201T1700Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1111 AM MST MON JAN 31 2011

...WIND CHILL WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
CHILL WATCH. 


$$

IDZ018>020-023-025-031-032-011100-
/O.UPG.KPIH.WC.A.0001.110201T0200Z-110201T2000Z/
/O.NEW.KPIH.WC.W.0001.110201T0200Z-110201T2000Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...
FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MONTPELIER...
GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
1111 AM MST MON JAN 31 2011

...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM MST
TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...EXPECT WIDESPREAD WIND CHILLS COLDER THAN
  TWENTY BELOW ZERO. HARDEST HIT WILL BE THE ISLAND PARK AREA AND
  THE BORDER WITH MONTANA...WHERE SOME WIND CHILLS WILL REACH 40 BELOW
  ZERO AND COLDER.

* TIMING...TWENTY BELOW ZERO WIND CHILLS WILL DEVELOP IN THE 
  EARLY EVENING ALONG THE IDAHO-MONTANA BORDER REACH AND 
  EXTEND SOUTHWARD TO IDAHO FALLS AND ARCO BEFORE MIDNIGHT. 
  DANGEROUS WIND CHILLS WILL CONTINUE INTO THE EARLY AFTERNOON 
  ON TUESDAY. 

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...CRATERS 
  OF THE MOON...INL COMPLEX...LAVA HOT SPRINGS...SODA 
  SPRINGS... MCCAMMON...SWAN VALLEY...HAILEY...KETCHUM...SUN 
  VALLEY... BELLEVUE...GALENA SUMMIT... SMILEY CREEK LODGE...
  STANLEY... CLAYTON...COPPER BASIN... DRIGGS...DUBOIS...
  ISLAND PARK... ST. ANTHONY...ARCO... CHALLIS...MACKAY...
  MONTPELIER... GEORGETOWN... PARIS. 

* IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE 
  EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE 
  ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT 
  OUTSIDE. OUTDOOR PLUMBING WILL ALSO BE AT RISK FOR FREEZING 
  UP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND WINDS TO CREATE DANGEROUSLY LOW
WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR
UPDATES ON THIS SITUATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ021-011100-
/O.UPG.KPIH.WC.A.0001.110201T0700Z-110201T1700Z/
/O.NEW.KPIH.WC.W.0001.110201T0700Z-110201T1700Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
1111 AM MST MON JAN 31 2011

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST
TUESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...COLDEST WIND CHILLS RANGING FROM TWENTY 
  BELOW ZERO TO TWENTY EIGHT BELOW ZERO. 

* TIMING...FIRST OCCURRENCES OVER WESTERN BINGHAM COUNTY AROUND
  MIDNIGHT AND SPREADING WESTWARD TO INCLUDE THE POCATELLO AND THE
  LOWER ELEVATIONS OF POWER COUNTY SHORTLY AFTERWARD. WARMING
  ABOVE THE DANGER LEVEL SHOULD OCCUR AROUND 10:00 AM.  

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS... 
  AND CRATERS OF THE MOON.

* IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE 
  EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE 
  ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT 
  OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND WIND TO CREATE DANGEROUSLY LOW
WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR
UPDATES ON THIS SITUATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
3 follow-up statements
714 
WWUS45 KPIH 011043
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
343 AM MST TUE FEB 1 2011

...EXTREME BITTER COLD DEVELOPS TONIGHT AND CONTINUES TUESDAY...

IDZ018>020-023-025-031-032-012000-
/O.CON.KPIH.WC.W.0001.000000T0000Z-110201T2000Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...
FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MONTPELIER...
GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
343 AM MST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WIND CHILL VALUES...WIND CHILLS HAVE GONE BELOW THE TWENTY BELOW
  ZERO THRESHOLD IN FREMONT...BONNEVILLE...AND TETON COUNTIES.
  MOST EFFECTIVE CHILL TEMPERATURES WILL RANGE FROM 20 BELOW TO 30
  BELOW ZERO.
 
* TIMING...THE COLD AIR COMBINED WITH WIND WILL CONTINUE TO SPREAD
  DURING THE MORNING...AND BE SLOW TO WARM. WIND CHILLS WILL NOT
  WARM BACK TO TWENTY BELOW ZERO UNTIL THE EARLY AFTERNOON FROM
  THE IDAHO FALLS AREA NORTHWARD. SOUTH OF IDAHO FALLS...THE
  EXTREME WIND CHILL SHOULD MODERATE DURING THE MORNING HOURS. THE
  EXTREME WIND CHILL IS NOT EXPECTED TO RETURN TONIGHT AS THE WIND
  SLACKENS...ALTHOUGH AIR TEMPERATURES WILL REMAIN BITTER COLD.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...CRATERS 
  OF THE MOON...INL COMPLEX...LAVA HOT SPRINGS...SODA 
  SPRINGS... MCCAMMON...SWAN VALLEY...HAILEY...KETCHUM...SUN 
  VALLEY... BELLEVUE...GALENA SUMMIT... SMILEY CREEK LODGE... 
  STANLEY... CLAYTON...COPPER BASIN... DRIGGS...DUBOIS... 
  ISLAND PARK... ST. ANTHONY...ARCO... CHALLIS...MACKAY... 
  MONTPELIER... GEORGETOWN... PARIS.

* IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE 
  EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE 
  ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT 
  OUTSIDE. OUTDOOR PLUMBING WILL ALSO BE AT RISK FOR FREEZING 
  UP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ021-011700-
/O.CON.KPIH.WC.W.0001.000000T0000Z-110201T1700Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
343 AM MST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* WIND CHILL VALUES...COLDEST WIND CHILLS RANGING FROM TWENTY 
  BELOW ZERO TO TWENTY EIGHT BELOW ZERO. 

* TIMING...WIND CHILL TEMPERATURES WILL DEVELOP PRIOR TO SUNRISE.
  TEMPERATURES WILL WARM ABOVE THE DANGER LEVEL BY 1000 AM MST.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS... 
  AND CRATERS OF THE MOON.

* IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE 
  EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE 
  ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT 
  OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND WIND TO CREATE DANGEROUSLY LOW
WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR
UPDATES ON THIS SITUATION.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MESSICK
464 
WWUS45 KPIH 011047
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
347 AM MST TUE FEB 1 2011

IDZ018>020-023-025-031-032-012000-
/O.CON.KPIH.WC.W.0001.000000T0000Z-110201T2000Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...
FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MONTPELIER...
GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
347 AM MST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* WIND CHILL VALUES...WIND CHILLS HAVE GONE BELOW THE TWENTY 
  BELOW ZERO THRESHOLD IN FREMONT...BONNEVILLE...AND TETON 
  COUNTIES. MOST EFFECTIVE CHILL TEMPERATURES WILL RANGE FROM 20 
  BELOW TO 30 BELOW ZERO. 

* TIMING...THE COLD AIR COMBINED WITH WIND WILL CONTINUE TO
  SPREAD DURING THE MORNING...AND BE SLOW TO WARM. WIND CHILLS 
  WILL NOT WARM BACK TO TWENTY BELOW ZERO UNTIL THE EARLY 
  AFTERNOON FROM THE IDAHO FALLS AREA NORTHWARD. SOUTH OF 
  IDAHO FALLS...THE EXTREME WIND CHILL SHOULD MODERATE DURING 
  THE MORNING HOURS. THE EXTREME WIND CHILL IS NOT EXPECTED TO 
  RETURN TONIGHT AS THE WIND SLACKENS...ALTHOUGH AIR 
  TEMPERATURES WILL REMAIN BITTER COLD.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...CRATERS 
  OF THE MOON...INL COMPLEX...LAVA HOT SPRINGS...SODA 
  SPRINGS... MCCAMMON...SWAN VALLEY...HAILEY...KETCHUM...SUN 
  VALLEY... BELLEVUE...GALENA SUMMIT... SMILEY CREEK LODGE... 
  STANLEY... CLAYTON...COPPER BASIN... DRIGGS...DUBOIS... 
  ISLAND PARK... ST. ANTHONY...ARCO... CHALLIS...MACKAY... 
  MONTPELIER... GEORGETOWN... PARIS.

* IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE 
  EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE 
  ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT 
  OUTSIDE. OUTDOOR PLUMBING WILL ALSO BE AT RISK FOR FREEZING 
  UP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ021-011700-
/O.CON.KPIH.WC.W.0001.000000T0000Z-110201T1700Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
347 AM MST TUE FEB 1 2011

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* WIND CHILL VALUES...COLDEST WIND CHILLS RANGING FROM TWENTY 
  BELOW ZERO TO TWENTY EIGHT BELOW ZERO. 

* TIMING...WIND CHILL TEMPERATURES WILL DEVELOP PRIOR TO 
  SUNRISE.TEMPERATURES WILL WARM ABOVE THE DANGER LEVEL BY 
  1000 AM MST. 

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS... 
  AND CRATERS OF THE MOON.

* IMPACTS...WIND CHILLS OF TWENTY BELOW ZERO WILL FREEZE 
  EXPOSED FLESH IN ABOUT 30 MINUTES. PETS AND LIVESTOCK ARE 
  ALSO EXPOSED TO LIFE-THREATENING TEMPERATURES IF LEFT 
  OUTSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND WIND TO CREATE DANGEROUSLY LOW
WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR
UPDATES ON THIS SITUATION.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MESSICK
812 
WWUS45 KPIH 011709
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1009 AM MST TUE FEB 1 2011

IDZ018>020-023-025-031-032-011815-
/O.CAN.KPIH.WC.W.0001.000000T0000Z-110201T2000Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...COPPER BASIN...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...EDIE RANCH...
MONIDA PASS...ASHTON HILL...TARGHEE PASS...PINE CREEK PASS...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...
FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR...MONTPELIER...
GEORGETOWN...PARIS...GEORGETOWN SUMMIT...HAILEY...KETCHUM...
SUN VALLEY...BELLEVUE...GALENA SUMMIT...SMILEY CREEK LODGE...
ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
1009 AM MST TUE FEB 1 2011

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
CHILL WARNING. 

$$

IDZ021-011815-
/O.EXP.KPIH.WC.W.0001.000000T0000Z-110201T1700Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS
1009 AM MST TUE FEB 1 2011

...WIND CHILL WARNING HAS EXPIRED...

THE WIND CHILL WARNING IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 3:14 AM MST, 7 hours 57 minutes earlier.

Area forecast discussion, Jan 31, 3:14 AM MST, 7 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
314 AM MST MON JAN 31 2011

.SHORT TERM...TODAY THROUGH WED NIGHT. SOME VERY LIGHT SHOWERS IN
THE SPLIT WITH AN AREA OF DIFFLUENCE MOVING ACROSS THE FORECAST
LAST NIGHT AND THIS MORNING. THIS IS REPLACED WITH AN ARCTIC AIR
OUTBREAK THAT HAS BEEN FORECAST FOR THE PAST FEW DAYS. NOT A
RECORD SETTER...BUT THAT WONT MAKE IT FEEL ANY LESS BITTERLY COLD.
STRONG SEA LEVEL PRESSURE PATTERN THAT DEVELOPS TUESDAY DEVELOPS A
BREEZY NORTHERLY FLOW IN THE UPPER SNAKE HIGHLANDS AND THE UPPER
SNAKE VALLEY THAT PUSHES THE WIND CHILL TO EVEN MORE EXTREME
TEMPERATURES FOR TUE NIGHT. THE HIGH IS PUSHED OUT OF SOUTHERN
MONTANA AND INTO NORTHWEST COLORADO WED MORNING...PUTTING AN END
TO THE NORTHERLY LOW LEVEL FLOW AND PROVIDING A WARM UP WITH THE
NEARLY CLEAR SKIES. THE ONLY FLY IN THE OINTMENT IS THAT FOG
DEVELOPMENT WILL DELAY THE RECOVERY IN THE TEMPERATURES.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. THE GFS AND ECMWF
MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH MUCH OF THE PERIOD.
DRY AND COOL CONDITIONS REMAIN IN PLACE THROUGH FRIDAY BEFORE WAVE
ENTERS REGION FROM BC CANDADA. HAVE MADE ONLY MINOR ADJUSTMENTS TO
CURRENT GRIDS WITH POPS REMAINING VERY CLOSE OR JUST ABOVE CLIMO FOR
FRIDAY NIGHT THROUGH MONDAY. DMH

&&

AVIATION...BROAD AREA OF STRATUS IN PLACE OVER SIGNIFICANT PORTIONS
OF SNAKE PLAIN AND AREAS EAST. FREEZING DRIZZLE/RAIN HAS GIVEN WAY
TO LIGHT SNOW FOR KPIH AND AREAS NORTHEAST. MAY SEE A BREAK AROUND
MIDDAY WITH ANOTHER ROUND OF LIGHT PRECIP AS NEXT WEAK WAVE ROTATES
SOUTH INTO IDAHO FROM CENTER OF MAIN LOW OVER NORTHEAST MONTANA.
CONDITIONS LIKELY TO REMAIN IFR THROUGH THE DAY. SOME QUESTION ABOUT
CONDITIONS IMPROVING OVERNIGHT. MODEL CROSS SECTIONS AND GUIDANCE
INDICATE IMPROVEMENT TO VFR AFTER 06Z. INFLUENCE OF INVERTED UPPER
TROUGH ALOFT MAKE THAT CALL QUITE UNCERTAIN. WILL LIKELY KEEP TAFS
MIDDLE OF THE ROAD WITH ROOM TO MOVE EITHER WAY PER TRENDS THROUGH
THE DAY. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING
IDZ017-021.

WIND CHILL WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
IDZ018>020-023-025-031-032.

&&
Hazardous weather outlook, Jan 31, 4:52 AM MST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
452 AM MST MON JAN 31 2011

IDZ017>025-031-032-011400-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
452 AM MST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL WATCHES HAVE BEEN ISSUED FOR PORTIONS OF THE FORECAST
AREA. CHECK THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXTREMELY COLD WIND CHILLS WILL CONTINUE TUESDAY NIGHT AND
WEDNESDAY MORNING. AFTER WEDNESDAY MORNING. SNOW MAY RETURN FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

MESSICK

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 11:42 PM MSTFreezing Rain AdvisoryPIH4 hr
Jan 31, 3:13 AM MSTWind Chill WatchPIH8 hr

Nearby

Wind Chill Warnings in Idaho, 2011Every wind chill warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.